MAUDE Adverse Event Report: COVIDIEN CLOSUREFAST 6FR CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN CLOSUREFAST 6FR CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number CF6-8-60
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Overheating of Device (1437); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/25/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a radiofrequency ablation (rfa) procedure to treat venous insufficiency of the great saphenous vein (gsv) using the catheter cf6-8-60 closurefast, an error message appeared after five seconds of the procedure and the proper temperature was not reached."treatment halted: temperature high" and "treatment halted: device broken" also displayed on the generator.Tumescent infiltration and general anesthesia were utilized, and hand compression was applied.Four segments of the gsv were treated.Troubleshooting steps included re-connecting the catheter and restarting the rfa machine, but the error message persisted.The procedure was completed by replacing the catheter with another one.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: no visible damage noted to the coil heating element.Compression was being applied when the issue occurred.No adjustments were made to the parameters of the generator.Image analysis two images and one video file were received from the account.1st image: the image appears to show the generator screen of a rfg3 generator with an error message "treatment halted: temperature high.Please pressv to continue".2nd image: the image appears to show the generator screen of a rfg3 generator with an error message "treatment halted: device broken.Please pressv to continue".Video file: the video file shows an error message of "advisory: low temperature, high power.Adjust compression".Device evaluation no damage was noted to the catheter heating element/coil the catheter cable connector was examined: the catheter reference key shows evidence of wear, and the red ink was visible in some areas.All pins were visually inspected to be straight visual inspection of the returned catheter revealed two kinks along the shaft; the kinks were observed at approx.21.6 cm; 28.0 cm (ruler cal: 803523) from the distal tip of the device the catheter connector was plugged into the resistance tester to perform continuity/resistance and connected to rfg for functional testing; the catheter was tested according to the test parameters, test methods, and acceptance criteria.Test 1.(e+/ e- test) (specification: 80 ohms to 113 ohms) ¿ result = 89.3 ohms -pass test 2.(tc+/ tc- test) (specification: = 250 ohms) ¿ result = 118.4 ohms -pass test 3.(resistor 1) (specification: 13.43 to 13.97 k ohms) result = 15.91 k ohms)-fail test 4.(resistor 2) (specification: 7.90 k ohms to 8.22 k ohms) result = 8.77 ohms) -fail test 3.(resistor 1); test 4.(resistor 2) ¿ failed tests 1; 2 are within specification and passed as per the acceptance criteria.The catheter was connected to both the rfg3 and rfg2 lab generator, the device did not complete the required cycle with an error message "the connected device is invalid.Please connect another device." being seen on the rfg2 generator, "the connected device is unsupported.Please connect another device." being seen on the rfg3 generator.The device was disconnected and reconnected; however, the same error messages appeared.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a radiofrequency ablation (rfa) procedure to treat venous insufficiency of the great saphenous vein (gsv) using the catheter cf6-8-60 closurefast, an error message appeared after five seconds of the procedure and the proper temperature was not reached."treatment halted: temperature high" and "treatment halted: device broken" also displayed on the generator.Tumescent infiltration and general anesthesia were utilized, and hand compression was applied.Four segments of the gsv were treated.Troubleshooting steps included re-connecting the catheter and restarting the rfa machine, but the error message persisted.The procedure was completed by replacing the catheter with another one.No patient complications have been reported as a result of this event.Additional information on 2026-mar-20: no visible damage noted to the coil heating element.Compression was being applied when the issue occurred.No adjustments were made to the parameters of the generator.

Brand Name
CLOSUREFAST 6FR CATHETER
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN
boulevard insurgentes 19030
tijuana,mx
Manufacturer (Section G)
COVIDIEN
boulevard insurgentes 19030
tijuana,mx
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key24637222
Report Number9610849-2026-00069
Device Sequence Number13222203
Product Code GEI
UDI-Device Identifier00763000552169
UDI-Public(01)00763000552169(17)270831(10)252510220(20)01
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K111887
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCF6-8-60
Device Catalogue NumberCF6-8-60
Device Lot Number252510220
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2026
Supplement Date Received by Manufacturer03/19/2026
Initial Report FDA Received Date03/19/2026
Supplement Report FDA Received Date04/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale